Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 166, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2005, 1:20 AM EDT for Clarion County, Jefferson County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 1:20 AM EDT (05:20 UTC)
- Expired
- Jul 25, 2005, 2:15 AM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Clarion County, PA, Jefferson County, PA
The radar
The State College radar (KCCX), 99 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:51 AM EDT | TSTM WND DMG | Brookville, PA | WIDESPREAD TREES AND POWER LINES REPORTED DOWNED THROUGHOUT COUNTY FROM 151 AM THROUGH 230 AM. LOCATIONS AFFECTED WERE FALLS CREEK, REYNOLDSVILLE, SIGEL,AND BROOKVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 11:50 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 250521
SVRPBZ
PAC031-065-250615-
/O.NEW.KPBZ.SV.W.0166.050725T0520Z-050725T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
120 AM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARION COUNTY IN PENNSYLVANIA
JEFFERSON COUNTY IN PENNSYLVANIA
* UNTIL 215 AM EDT
* AT 117 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE
HAIL AND DESTRUCTIVE WINDS. THIS STORM WAS LOCATED NEAR COOK
TOMB, AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEAR CREEK STATE PARK...
BROOKVILLE...
<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS OVER 60 MPH
AND LARGE HAIL.
REPORT WIND DAMAGE BY CALLING 877-633-6772.
LAT...LON 4135 7923 4128 7932 4117 7918 4114 7913
4109 7892 4126 7879 4133 7901
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:38 PM EDT, 10 hours 42 minutes earlier.
Area forecast discussion, Jul 24, 2:38 PM EDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 238 PM EDT SUN JUL 24 2005 .SHORT TERM (TODAY THROUGH MONDAY)... MCC/MCS DIVING SOUTH FROM THE CENTRAL GREAT LAKES. A GENERAL DECREASE IS NOTED ON INFRARED SAT PIC AND LIGHTNING PLOT. CLOUDS AND WARM TEMPS ALOFT ARE KEEPING THINGS FROM DEVELOPING IN OUR CWA ATTM. TREMENDOUS AMOUNT OF SHEAR AND CAPE MOVE SOUTHWARD THROUGH THE WESTERN ONE THIRD OF OUR CWA LATE THIS AFTERNOON AND EVENING. INSERTED SEVERE TSTM WORDING IN ZONES FOR THIS EVENING ALL ZONES PER SPC DISCUSSION OF ISOLATED LARGE HAIL AND SOME TSTM GUSTS. ON MONDAY A SHORT WAVE AND SFC WIND SHIFT MOVE ACROSS CWA DURING THE LATE MORNING AND AFTERNOON. CURRENTLY, JUST THE NORTHWEST TIER OF OUR CWA COUNTIES ARE OUTLINED IN SLGT RISK FOR DAY 2. && .LONG TERM (TUESDAY THROUGH SATURDAY)... HOT WX STILL ON TAP FOR MON AND TUE AS RIDGE AXIS SLIDES EWD...WITH HEAT INDICES STILL PROJECTED ARND 100F OVR THE SWRN ZONES. HEAT WL BE DRIVEN OUT OF THE AREA BY MID WEEK CDFNT. MDLS HAVE SLOWED THE FEATURE A BIT...ALTHOUGH PASSAGE STILL SLATED FOR WED. HAVE INCRSD POPS IN ADVN OF THE FRONT LATE ON TUE/AND INTO TUE NGT AS RIDGE IS ERODED BY SERIOUS OF SHRTWVS. HAVE ALSO INCREASED LIKELY NMBRS FOR WED WITH ACTUAL PROJECTION OF FRONTAL PASSAGE. A DRY CLOSE TO THE WEEK WL FOLLOW WITH COOLER TEMPS AS ERN CONUS RIDGE IS DRIVEN OVER THE SEA. && .AVIATION... IFR CONDS IN AND NEAR TSTMS WITH MOST NUMEROUS TSTMS OCCURRING DURING THE LATE AFTERNOON AND EVENING HOURS. OUTSIDE OF CONVECTION AREAS EXPECT VFR CONDS WITH THE EXCEPTION OF MVFR/IFR VSBYS AROUND SUNRISE DUE TO BR/FG. SFC WINDS, OUTSIDE OF CONVECTION, SOUTH TO SOUTHWEST 5-15KTS TODAY AND TONIGHT. WINDS SHIFTING TO A WESTERLY DIRECTION MONDAY MID DAY AT 10-15 KTS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/02
Hazardous weather outlook, Jul 24, 9:52 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 952 AM EDT SUN JUL 24 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-250904- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 952 AM EDT SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE MAIN RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS WITH ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY ALONG THE FAR NORTHWEST EDGE OF THE AREA. THIS AREA EXTENDS FROM VENANGO COUNTY IN NORTHWEST PENNSYLVANIA SOUTHWESTWARD TO COLUMBIANA COUNTY OHIO TO MUSKINGUM COUNTY OHIO. THE MAIN RISK OF SEVERE WEATHER WILL BE DAMAGING WINDS WITH ISOLATED LARGE HAIL. NO HAZARDOUS WEATHER IS EXPECTED FOR DAY THREE THROUGH SEVEN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 24, 11:36 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1136 PM EDT SUN JUL 24 2005 PAZ008-009-015-016-250633- CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA- 1136 PM EDT SUN JUL 24 2005 ...THUNDERSTORMS AFFECTING NORTHERN PENNSYLVANIA... THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN HAVE DEVELOPED IN NORTHERN PENNSYLVANIA. THEY ARE MOVING SOUTHEAST, AND WILL AFFECT THE COUNTIES OF VENANGO, FOREST, CLARION, AND JEFFERSON. BE ON THE LOOKOUT FOR PONDING OF WATER ON ROADWAYS AND LOW SPOTS. IF OUTDOORS, MOVE TO A SAFE PLACE. DO NOT TAKE SHELTER UNDER A TREE BECAUSE LIGHTNING MAY STRIKE. IF THE HEAVY RAINS PERSIST, A FLASH FLOOD WATCH, OR OTHER WARNINGS MAY BE ISSUED SOON AFTER MIDNIGHT.
Special weather statement, Jul 25, 12:02 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 AM EDT MON JUL 25 2005 PAZ007>009-015-016-250900- CLARION PA-FOREST PA-JEFFERSON PA-MERCER PA-VENANGO PA- 1202 AM EDT MON JUL 25 2005 SEVERE THUNDERSTORM WATCH NUMBER 676 IS IN EFFECT UNTIL 5 AM EDT MONDAY, FOR THE FOLLOWING COUNTIES IN WESTERN PENNSYLVANIA, CLARION FOREST JEFFERSON MERCER VENANGO. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. BE ON THE LOOKOUT FOR THREATENING WEATHER, AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:55 AM EDT | Severe Thunderstorm Warning | PBZ | Forest | 65 min |
| Jul 25, 1:07 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 53 min |
| Jul 25, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 63 min |
| Jul 25, 4:35 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 70 min |
| Jul 25, 4:46 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 44 min |
| Jul 25, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 71 min |
| Jul 25, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 65 min |
| Jul 25, 5:02 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Jul 25, 5:23 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 82 min |
| Jul 25, 5:30 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 45 min |
| Jul 25, 5:55 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.